Thunderstorm Wind, Graves
- When
- June 19, 12:28 PM CST
- Where
- Graves County, Farmington
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.670, -88.520
Large tree branches were broken.
Rain bands associated with the remnants of Tropical Storm Bill produced isolated tornadoes and locally strong winds. The convective character of the bands increased during the afternoon due to short intervals of sunshine that destabilized the atmosphere.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Rain bands associated with the remnants of Tropical Storm Bill produced isolated tornadoes and locally strong winds. The convective character of the bands increased during the afternoon due to short intervals of sunshine that destabilized the atmosphere. The surface low pressure center that constituted the remnants of Bill was located over the extreme southeast corner of Missouri during the afternoon. Rain bands rotated northward across western Kentucky ahead of the low pressure center.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 19, 8:49 AM CST, 3 hours 39 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
949 AM CDT FRI JUN 19 2015
.MESOSCALE DISCUSSION...
ISSUED AT 949 AM CDT FRI JUN 19 2015
SINCE 13Z (8 AM CDT)...ONE HOUR DUAL POLARIZATION PRECIPITATION
ACCUMULATION HAS SHIFTED MAIN FOCUS OF ANORTH SOUTH ENHANCED
PRECIPITATION BAND FROM DEXTER AND PERRYVILLE MO TO PERRYVILLE MO
INTO RANDOLPH COUNTY IL. THIS ENHANCEMENT IS JUST NORTH OF A
DECENT LOW-MIDDLE LEVEL VORTICITY LOBE/WAVE IN ADVANCE OF
BILL...MOVING NORTHWARD INTO SOUTHEAST MISSOURI AND SOUTHWEST IL
AT THIS TIME. EXPRESSION OF THE STRONGER WINDS IS TRANSLATING TO
THE SURFACE WITH SOUTHERLY WIND GUSTS 25-30 MPH OVER NORTHEAST
ARKANSAS AND SOUTHEAST MISSOURI AS OF 14Z. KNQA VAD WINDS SHOWING
50KT SSW WINDS IN THE 5-16KFT LAYER WITH KPAH VAD WINDS INDICATED
UNIDIRECTION S WINDS 40-45KTS FROM 3-14KFT. GOES SOUNDER WATER
VAPOR 7.0 AND 7.4 MICRON CHANNELS SHOWING A DRY PUNCH ALOFT
FEEDING IN TO THE AREA BETWEEN THE BANDS OF PRECIPITATION FROM
BILL. THIS WILL LIKELY LEAD TO SOME OVERTURNING AND UPDRAFT
ENHANCEMENT OF HIGHER THETA-E AIR...ENHANCING RAINFALL ALONG THE
EDGES OF THE BANDS, AS WELL AS FOCUS MOISTURE CONVERGENCE INTO AN
AREA FROM VAN BUREN...PERRYVILLE MO...NORTHEAST TO PERRYVILLE
IL...ONWARD TO INA AND DALGREN IL LATER THIS MORNING AND INTO THIS
AFTERNOON. IF THE EFFECTIVE BOUNDARY SHIFTS SOUTHWARD FROM CENTRAL
IL THIS MORNING, THE WIND FIELDS AND AND LOW LEVEL CONVERGENCE
SHOULD INCREASE RAINFALL RATES IN THIS AREA EARLY ON. THIS AREA IS
ALSO PRIMED FOR HIGHER FLOODING POTENTIAL GIVEN RECENT RAINS AND
THE PROXIMITY TO MORE EFFICIENT DEFORMATION ZONE RAINFALL THIS
MORNING AND EARLY THIS AFTERNOON.
HPC HAS A GOOD MESOSCALE PRECIPITATION DISCUSSION (#247)
INDICATING THE AREA OF GOOD PRECIPITATION PRODUCTION THIS MORNING.
FOR TONIGHT...STILL BELIEVE THAT WITH THE CONTRACTION OF THE
PRECIPITATION SHIELD, THE HIGHEST RAINFALL RATES AND CONCENTRATION
WILL BE ALONG AND NORTHEAST OF THE UPPER LOW.
SOME CONCERN THAT GUSTY WINDS TODAY MAY CAUSE SOME TREES, WHOSE
ROOTS MAY BE IN WET AND LOOSE SOIL, MAY BE TOPPLED. THIS IS
USUALLY AN ISSUE WITH ANY AREA THAT HAS PROLONGED HEAVY RAIN.
&&
.SHORT TERM...(TODAY THROUGH SATURDAY NIGHT)
ISSUED AT 330 AM CDT FRI JUN 19 2015
MAIN FOCUS THROUGH THE NEAR TERM CONTINUES TO BE THE POTENTIAL
FOR HEAVY RAIN AND FLASH FLOODING AS THE REMNANTS OF BILL PROGRESS
THROUGH THE REGION. FORECAST CONFIDENCE IS ABOVE AVERAGE GIVEN
GOOD AGREEMENT AMONG FORECAST MODELS.
POSITIONED JUST SOUTH OF THE MISSOURI-ARKANSAS BORDER EARLY THIS
MORNING...THE REMNANTS OF BILL ARE FORECAST TO TRACK NORTHEAST
INTO SOUTHERN MISSOURI BY FRIDAY EVENING...THEN JUST NORTH OF KPAH
OVERNIGHT TO NEAR KOWB BY DAYBREAK SATURDAY. WITH THE APPROACH OF
THE LOW...RAIN SHOWERS WILL BECOME MORE WIDESPREAD FROM WEST TO
EAST THROUGHOUT THE DAY. THUNDERSTORMS WILL BE SCATTERED TO
ISOLATED IN COVERAGE AS WELL. THE HEAVIEST RAIN SHOULD IMPACT THE
WESTERN HALF OF THE REGION TODAY...THEN SPREAD INTO THE EASTERN
HALF TONIGHT.
FORECAST STORM TOTAL PRECIPITATION RANGES FROM 2 TO 4 INCHES
ACROSS MUCH OF THE FORECAST AREA. THE HIGHEST TOTALS ARE FORECAST
TO FALL IN A SWATH ACROSS THE MIDDLE OF THE FORECAST AREA...FROM
SOUTHEAST MISSOURI INTO SOUTHERN ILLINOIS AND NORTHWEST KENTUCKY...
JUST NORTH OF BILLS TRACK. LOCALLY HIGHER TOTALS OF 5 OR 6 INCHES
ARE NOT OUT OF THE QUESTION WHERE THUNDERSTORMS REPEATEDLY TRAIN
ACROSS THE SAME AREA.
AS A RESULT...WE HAVE EXPANDED THE FLASH FLOOD WATCH TO INCLUDE
THE ENTIRE FORECAST AREA EXCEPT FOR SOUTHERN PORTIONS OF WESTERN
KENTUCKY. SOIL CONDITIONS SOUTH OF A LINE FROM PADUCAH TO CALHOUN
ARE GENERALLY NOT QUITE AS SATURATED...SO WILL HOLD OFF ON ANY
WATCH AT THIS TIME. THE WATCH GOES INTO EFFECT AT 12Z THIS
MORNING. IT ENDS AT 12Z SATURDAY ACROSS SOUTHEAST MISSOURI AND
SOUTHERN ILLINOIS...AND 18Z SATURDAY OVER SOUTHWEST INDIANA AND
NORTHWEST KENTUCKY.
THE RISK FOR SEVERE WEATHER IS ALSO RATHER LIMITED...BUT A FEW
STRONG STORMS CANNOT BE COMPLETELY RULED OUT. BREEZY CONDITIONS
ARE ALSO EXPECTED LATER TODAY...TONIGHT...AND SATURDAY AS BILL
PASSES.
.LONG TERM...(SUNDAY THROUGH THURSDAY)
ISSUED AT 330 AM CDT FRI JUN 19 2015
WITH THE DEPARTURE OF THE TROPICAL SYSTEM...MUCH OF THE SUN-THU
PERIOD LOOKS TO BE RAINFREE...HOT AND HUMID AS AN UPPER RIDGE BUILDS
OVER THE SRN PLAINS STATES. THE SRN EDGE OF THE H50 JET STREAM WILL
REMAIN CLOSE TO OUR NORTHERN COUNTIES...SO WILL LEAVE SOME SMALL
POPS IN THAT REGION SUN-TUE. AS THE MID LVL RIDGE SHIFTS FARTHER
EAST TOWARD MID WEEK...WILL LIKELY SEE POPS DWINDLE TO LESS THAN 20
PERCENT AND AFTERNOON TEMPS WILL WARM INTO THE MID 90S. WITH SFC DEW
POINTS IN THE LOWER TO MID 70S...WILL LIKELY SEE HEAT INDEX VALUES
100-105 WED/THU AFTERNOONS.
&&
.AVIATION...
ISSUED AT 1141 PM CDT THU JUN 18 2015
AS THE REMNANTS OF TROPICAL DEPRESSION BILL MOVE TOWARD THE
AREA...CIGS AND VSBYS WILL DETERIORATE IN ADDITION TO THE
PROBABILITY FOR SHOWERS AND THUNDERSTORMS INCREASING. WINDS SHOULD
STAY OUT OF THE SOUTH TO SOUTHWEST AOB 10 KNOTS.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR ILZ075>078-
080>094.
MO...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR MOZ076-086-087-
100-107>112-114.
IN...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR INZ081-082-
085>088.
KY...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR KYZ004-005.
FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR KYZ007-010-014-
015-018>020.
&&
MESOSCALE...SMITH
SHORT TERM...RJP
LONG TERM...GM
AVIATION...JPHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 435 AM CDT FRI JUN 19 2015 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-201000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 435 AM CDT FRI JUN 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THE REMNANTS OF BILL WILL BRING HEAVY RAIN TO MUCH OF THE QUAD STATE REGION THROUGH EARLY SATURDAY. THIS RAIN MAY LEAD TO FLASH FLOODING. PLEASE REFER TO THE FLASH FLOOD WATCH FOR DETAILS. A MARGINAL CHANCE FOR SEVERE THUNDERSTORMS IS OUTLOOKED BY THE STORM PREDICTION CENTER THROUGH TONIGHT. A FEW STORMS MAY REACH SEVERE LIMITS...WITH DAMAGING WINDS THE PRIMARY HAZARD. THERE IS AN EXTREMELY LOW PROBABILITY FOR AN ISOLATED TORNADO IN THE IMMEDIATE VICINITY OF THE LOW PRESSURE CENTER AS IT PASSES THROUGH THE OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HEAVY RAIN THROUGH SATURDAY MORNING WILL AGGRAVATE ONGOING RIVER FLOODING...AND MAY LEAD TO FLOODING OF ADDITIONAL WATERWAYS AND THEIR TRIBUTARIES OVER THE NEXT SEVERAL DAYS. PLEASE REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR MORE INFORMATION. A SMALL CHANCE OF THUNDERSTORMS LINGERS ACROSS MUCH OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...AND THE PENNYRILE REGION OF WESTERN KENTUCKY SUNDAY THROUGH TUESDAY. A STRAY SEVERE STORM WITH DAMAGING WIND IS POSSIBLE...BUT LOCALLY HEAVY RAINFALL AND LIGHTNING ARE THE PRIMARY CONCERNS. HEAT INDEX VALUES WILL REACH 100 TO 105 DEGREES EACH AFTERNOON FROM SUNDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION FOR ANY WIDESPREAD SEVERE WEATHER IS UNLIKELY... BUT SPOTTER REPORTS OF HEAVY RAINFALL IN EXCESS OF ONE INCH AND REPORTS OF FLOODING SHOULD BE FORWARDED TO THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY. RJP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1019 AM CDT FRI JUN 19 2015 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-192300- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN... JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...CAIRO... MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...POSEYVILLE... EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...CLINTON... BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...BENTON... MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...MORGANFIELD... DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...OWENSBORO... CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...MARBLE HILL... CAPE GIRARDEAU...PIEDMONT...VAN BUREN...DONIPHAN...POPLAR BLUFF... BLOOMFIELD...SIKESTON...CHARLESTON...NEW MADRID 1019 AM CDT FRI JUN 19 2015 ...SOUTHERLY WIND GUSTS 25 TO 35 MPH POSSIBLE IN THE VICINITY OF RAIN BANDS TODAY... WIND GUSTS OF 25 TO 35 MPH FROM THE SOUTH WILL BE POSSIBLE IN THE VICINITY OF THE INTENSE BANDS OF RAINFALL MOVING ALONG AND AHEAD OF THE REMNANTS OF BILL. THE MAJORITY OF THE GUSTY WINDS WILL LIKELY OCCUR OVER THE DELTA AND BOOTHEEL REGION OF SOUTHEAST MISSOURI...EXTREME SOUTHERN ILLINOIS AND ACROSS WEST KENTUCKY TODAY AND INTO THIS EVENING. FOR THOSE AREAS THAT HAVE SEEN COPIOUS AMOUNTS OF RAIN THE LAST FEW DAYS...THESE WIND GUSTS MAY TOPPLE SOME TREES WHOSE ROOT SYSTEM HAS BEEN WEAKENED BY PROLONGED WET SOIL CONDITIONS. THIS COULD POSE SOME DANGER TO NEARBY STRUCTURES OR POWER LINES IN THE PATH OF ANY DOWNED TREES. IN ADDITION...ANY DRIVERS OF HIGH PROFILE VEHICLES...SUCH AS R V AND TRACTOR TRAILERS...MAY ENCOUNTER SOME DIFFICULTY IN STEERING DUE TO THE WIND EAST TO WEST ORIENTED ROADWAYS TODAY. FINALLY...AND MOST IMPORTANTLY...IF YOU ARE TRAVELING TODAY OR TONIGHT...PLEASE AVOID ANY ROADS COVERED WITH WATER. TURN AROUND...DONT DROWN. SMITH
The Paducah radar (KPAH), 50 km away, was scanning. The volume nearest the first event began at 18:29 UTC.
2 thunderstorm wind, 1 tornado. Local standard time, as filed.
Large tree branches were broken.
Small tree limbs were broken at several locations northwest of Golo.
Several trees and tree limbs were blown down. Swaths of corn and wheat were blown down in farm fields. The tornado began along Kentucky Highway 80 near Farmington, then moved northeast across Highway 564. Peak winds were estimated by a damage survey team near 75 mph. The average path width was about 75 yards.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2015Every state in 2015This day in weather historyThe tornado archive for Kentucky, 2015Warnings in Kentucky, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 578657, 578678, 578658.